Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 84, NWS Charleston, SC

July 9, 2016Berkeley County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 9, 2016, 5:18 PM EDT for Berkeley County, Dorchester County, South Carolina. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2016, 5:18 PM EDT (21:18 UTC)
Expired
Jul 9, 2016, 6:00 PM EDT
In force
42 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Berkeley County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 98 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 5:35 PM EDTTSTM WND DMG8 Ne Jedburg, SCTREE REPORTED DOWN ON LONGRIDGE RD NEAR THE INTERSECTION WITH WASSAMASSAW LANE. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1008 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1008 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

786 
WUUS52 KCHS 092118
SVRCHS
SCC015-035-092200-
/O.NEW.KCHS.SV.W.0084.160709T2118Z-160709T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
518 PM EDT SAT JUL 9 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 600 PM EDT

* AT 518 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST
  OF GIVHANS FERRY STATE PARK...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SUMMERVILLE...GOOSE CREEK...LADSON...SANGAREE AND COLLEGE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3314 7990 3299 8013 3301 8013 3302 8016
      3301 8017 3320 8039 3328 8029
TIME...MOT...LOC 2118Z 308DEG 13KT 3318 8028 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
435 
WWUS52 KCHS 092137
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
537 PM EDT SAT JUL 9 2016

SCC035-092147-
/O.CAN.KCHS.SV.W.0084.000000T0000Z-160709T2200Z/
DORCHESTER SC-
537 PM EDT SAT JUL 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR DORCHESTER COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3314 7990 3301 8010 3300 8011 3316 8031
      3318 8030 3319 8031 3320 8031 3326 8023
TIME...MOT...LOC 2137Z 297DEG 15KT 3315 8018 

$$

SCC015-092200-
/O.CON.KCHS.SV.W.0084.000000T0000Z-160709T2200Z/
BERKELEY SC-
537 PM EDT SAT JUL 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR BERKELEY COUNTY...

AT 537 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
SUMMERVILLE...MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SUMMERVILLE...GOOSE CREEK...LADSON...SANGAREE AND COLLEGE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3314 7990 3301 8010 3300 8011 3316 8031
      3318 8030 3319 8031 3320 8031 3326 8023
TIME...MOT...LOC 2137Z 297DEG 15KT 3315 8018 

HAIL...1.00IN
WIND...60MPH
 
$$
558 
WWUS52 KCHS 092156
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
556 PM EDT SAT JUL 9 2016

SCC015-092206-
/O.EXP.KCHS.SV.W.0084.000000T0000Z-160709T2200Z/
BERKELEY SC-
556 PM EDT SAT JUL 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY COUNTY WILL EXPIRE AT
600 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3314 7990 3301 8010 3300 8011 3316 8031
      3318 8030 3319 8031 3320 8031 3326 8023
TIME...MOT...LOC 2152Z 308DEG 13KT 3315 8018 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 4:01 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 9, 4:01 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
401 PM EDT SAT JUL 9 2016

.SYNOPSIS...
A trough will prevail across the interior Carolinas through
tonight. A weak cold front will stall north of the area Sunday
into Monday, before gradually shifting northward and dissipating
during the middle of next week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY/...
Convection/thunderstorms: Radar has become much more active with
strong to isolated severe storms, mainly across the central and
eastern forecast area, within boundary left over from last night's
storms. Instability values continue to be very strong, with CAPES
3000-4000 J/Kg, Downdraft CAPES up to 1200 J/Kg and Mid level
lapse rates of over 7 deg/Km. Strongest instability is mainly
over the southern half of the area. Have upped pops to high end
chance where it is currently raining, with lower pops surrounding
to the north and south. Expect storms to begin to diminish after
sunset as the instability lowers a bit and atmosphere becomes
"worked over" by previous storms. Models indicating small chances
for storms most of the night, which goes against climatology.
However, there could be boundaries from any convection that fires
in the Midlands/inland areas that could re- fire isolated
convection. Thus, have kept slight chance pops much of the night,
but confidence not very high.

Temperatures: As alluded to in the previous discussion,
convection firing earlier than expected has altered the
temperature field across the area, basically keeping conditions
below Heat Advisory area most areas. Therefore, have cancelled the
Heat Advisory, but still expect areas to see 105 to 109 heat
indices, with isolated areas around 110, but not enough for an
advisory. Temperates will once again remain very warm tonight,
generally in the upper 70s to around 80. Areas that get convection
may see slightly cooler temperatures this evening.

&&

.SHORT TERM /6 AM SUNDAY THROUGH TUESDAY/...
Sunday through Tuesday: On Sunday morning, a cold front will be
descending south towards the area, maybe even dropping into the
far northern zones. The front is then expected to stall before
lifting north through the day and then eventually dissipating.
Monday into Tuesday, the forecast area will largely remain under
the influence of Atlantic high pressure. Meanwhile, the pattern
aloft will change very little, with the southeast U.S. on the
western periphery of a mid-level ridge.

Precipitation chances will be pretty typical of summer, with the
current forecast featuring generally 20-30%. Perhaps the better
coverage will occur Sunday and Monday as weak shortwave energy
ejects out of the southwest flow and traverses the area. Shear is
not impressive, so organized severe threat seems low, however a few
severe storms are certainly possible where boundary interactions
occur. Damaging wind gusts would be the primary threat.

Temperatures will remain above normal, with highs in the mid to
upper 90s away from the immediate coast. Heat indices will peak
around 104-107 each afternoon, which is below the post July 1 heat
advisory criteria of 110. Mild temperatures expected each night.
Lows mainly in the mid to upper 70s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A stationary front will shift northward and dissipate Tuesday night.
Chance POPs are in the forecast each afternoon. Southwest flow aloft
should allow for greater coverage of convection, which may help to
limit high temperatures each afternoon. Though, the synoptic pattern
still supports temperatures a few degrees above normal.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Rest of this afternoon: Best chances for convection will be at
KSAV, but current trends not looking like very strong convection.
Seems most convection, at least for the next several hours, will
remain just south of KCHS. Thus have no thunder mention there.

Tonight: Expect a return to VFR both sites.

Extended Aviation Outlook: Brief flight restrictions are possible
with afternoon/early evening showers and thunderstorms.

&&

.MARINE...
Tonight: Still expecting some nocturnal surging of 15-20 kt by
this evening, especially closer to the coast once convection
starts to decrease. Otherwise, most of area will be generally 15
kts or less with seas 2 to 4 feet.

Sunday through Thursday: Atlantic high pressure will be the
predominant feature through mid week. Conditions expected to remain
below small craft advisory criteria through the period.
South/southwest winds generally 15 knots or less, with seas 2 to 4
feet.

&&

.CLIMATE...
Record High Temperatures for July 9:
KCHS: 103 set in 1986.
KCXM: 99 last set in 1986.
KSAV: 103 set in 1986.

All time record highs:
KCHS: 105 set August 1, 1999.
KCXM: 104 set June 2, 1985 and June 24, 1944.
KSAV: 105 set July 12, 1879 and July 20, 1986.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...RFM
SHORT TERM...ECT
LONG TERM...
AVIATION...
MARINE...
CLIMATE...
Hazardous weather outlook, Jul 9, 3:33 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
333 PM EDT SAT JUL 9 2016

GAZ118-119-SCZ043>045-047>052-101945-
INLAND CHATHAM-COASTAL CHATHAM-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-TIDAL BERKELEY-
333 PM EDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO IMPACT SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS...FREQUENT
CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL BEING THE
PRIMARY HAZARDS. THE RISK FOR SEVERE THUNDERSTORMS WILL BE THE
GREATEST THROUGH 7 PM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST UPDATES FROM THE NATIONAL WEATHER
SERVICE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-GAZ087-088-099>101-114>117-137>141-SCZ040-042-
101945-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-LONG-INLAND LIBERTY-COASTAL LIBERTY-
INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON-
333 PM EDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO IMPACT SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS...FREQUENT
CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL BEING THE
PRIMARY HAZARDS. THE RISK FOR SEVERE THUNDERSTORMS WILL BE THE
GREATEST THROUGH 7 PM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST UPDATES FROM THE NATIONAL WEATHER
SERVICE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jul 9, 4:14 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND DMG     2 SE HARDEEVILLE        32.27N  81.06W
07/09/2016                   JASPER             SC   LAW ENFORCEMENT

            TREE REPORTED DOWN NEAR THE INTERSECTION OF PLANTATION
            DR AND BLUE GROUSE PT. TIME ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER CHS1600575

JMC
Local storm report, Jul 9, 4:20 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
420 PM EDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             METTER                  32.40N  82.06W
07/09/2016  E0.25 INCH       CANDLER            GA   FIRE DEPT/RESCUE

            TRAINED SPOTTER AND FIREFIGHTER REPORTED PEA-SIZE HAIL
            AT THE FIRESTATION IN METTER.

&&

EVENT NUMBER CHS1600576

JMC
Local storm report, Jul 9, 4:23 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
423 PM EDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     TSTM WND DMG     2 SE GEORGIA SOUTHERN   32.40N  81.76W
07/09/2016                   BULLOCH            GA   911 CALL CENTER

            TREE REPORTED DOWN ON POWERLINES NEAR THE INTERSECTION
            OF BURKHALTER RD AND HWY 67. TIME ESTIMATED BASED ON
            RADAR.

&&

EVENT NUMBER CHS1600577

JMC
Special weather statement, Jul 9, 4:23 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
423 PM EDT SAT JUL 9 2016

GAZ087-092115-
JENKINS GA-
423 PM EDT SAT JUL 9 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY UNTIL
515 PM EDT...

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HERNDON...OR 10 MILES WEST OF MILLEN...MOVING
EAST AT 20 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
           LIGHTNING.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ALL OUTDOOR ACTIVITIES SHOULD
           CEASE. MOVE INDOORS IMMEDIATELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MILLEN...BUTTS...HERNDON...PERKINS...SCARBORO AND EMMALANE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3289 8212 3292 8208 3292 8195 3295 8186
      3294 8183 3295 8182 3293 8179 3264 8188
      3264 8205 3266 8208 3283 8215
TIME...MOT...LOC 2023Z 271DEG 17KT 3282 8213
Local storm report, Jul 9, 4:26 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
426 PM EDT SAT JUL 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     1 NE GARDENS CORNER     32.61N  80.75W
07/09/2016                   BEAUFORT           SC   LAW ENFORCEMENT

            TREE REPORTED DOWN ON HWY 17 ABOUT 2 MILES NORTH OF
            GARDENS CORNER. TIME ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER CHS1600578

JMC
Special weather statement, Jul 9, 5:13 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT SAT JUL 9 2016

SCZ045-052-092145-
INLAND BERKELEY SC-TIDAL BERKELEY SC-
513 PM EDT SAT JUL 9 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY UNTIL
545 PM EDT...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SANGAREE...OR 7 MILES NORTH OF SUMMERVILLE...
MOVING EAST AT 25 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SUMMERVILLE...GOOSE CREEK...MONCKS CORNER...LADSON...OLD SANTEE CANAL
STATE PARK...SANGAREE...CROWFIELD PLANTATION AND COLLEGE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3320 7977 3296 7994 3305 8020 3308 8023
      3321 8019
TIME...MOT...LOC 2113Z 284DEG 21KT 3312 8015

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 12:35 AM EDTSpecial Weather StatementCHSAllendale25 min
Jul 9, 12:53 AM EDTSevere Thunderstorm WarningCHSAllendale, Berkeley, Colleton, Dorchester, Hampton52 min
Jul 9, 1:26 AM EDTSpecial Weather StatementCHSBerkeley34 min
Jul 9, 1:56 AM EDTSpecial Weather StatementCHSBerkeley, Colleton, Dorchester49 min
Jul 9, 2:58 AM EDTSpecial Marine WarningCHS62 min
Jul 9, 3:09 AM EDTSpecial Marine WarningCHS66 min
Jul 9, 3:15 AM EDTSpecial Marine WarningCHS60 min
Jul 9, 3:34 AM EDTHeat AdvisoryCHSBerkeley, Colleton, Dorchester12 hr
Jul 9, 11:01 AM EDTSpecial Weather StatementCHSColleton29 min
Jul 9, 11:04 AM EDTSpecial Weather StatementCHSCharleston26 min
Jul 9, 12:10 PM EDTSpecial Weather StatementCHSCharleston35 min
Jul 9, 12:23 PM EDTSpecial Marine WarningCHS52 min
Jul 9, 12:47 PM EDTSpecial Weather StatementCHSCharleston43 min
Jul 9, 2:18 PM EDTSpecial Weather StatementCHSCharleston27 min
Jul 9, 2:50 PM EDTSpecial Weather StatementCHSBeaufort, Jasper40 min
Jul 9, 2:53 PM EDTSpecial Weather StatementCHSHampton37 min
Jul 9, 3:06 PM EDTSpecial Weather StatementCHSJasper39 min
Jul 9, 3:13 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper47 min
Jul 9, 3:21 PM EDTSpecial Marine WarningCHS84 min
Jul 9, 3:35 PM EDTSpecial Weather StatementCHSJasper25 min
Jul 9, 3:37 PM EDTSpecial Weather StatementCHSCharleston38 min
Jul 9, 3:52 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Jasper53 min
Jul 9, 4:01 PM EDTSpecial Marine WarningCHS89 min
Jul 9, 4:40 PM EDTSpecial Marine WarningCHS95 min
Jul 9, 5:13 PM EDTSpecial Weather StatementCHSBerkeley32 min
Jul 9, 5:38 PM EDTSpecial Weather StatementCHSDorchester37 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.